Ask a doctor

Botox on Crows Feet Causing a Droopy Lip

I have had Botox on crows feet and now have droopy lip - asymetrical smile and I smile a lot... How long will this last?

Doctor Answers (7)

Crooked Smile After Botox for Crow's Feet?

+2

The complication you are describing is a potential side effect of injecting Botox in the crow's feet.  It occurs when the crow's feet wrinkles below and to the corner of the eye are injected or injected incorrectly.  The cheek muscle can become affected or relaxed, which in turn can affect your smile. 

Unfortunately there is no "reversal" available to you, but if you smile a lot, hopefully that means it will wear off more quickly.  If not, you will probably see the problem affect you for about 3 months.

Web reference: http://www.celibre.com/the-art-of-facial-shaping.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Botox and a droopy lip

+1

Your Botox was injected too low for your crow's feet and affected your cheek muscle that causes you to smile.  The effect will last for several months.  Exercising your cheek muscle by lots of smiling may help the Botox effect wear off a bit more quickly.

Toronto Dermatologist
5.0 out of 5 stars 14 reviews

Botox for crooked lines and resulting eye droop and asymmetric smile

+1

Perhaps this diffiused to inlvolve the deeper zygomatic muscles in which case it may take close to 6 months to dissipate completely. 

Web reference: http://www.bodysculptor.com/skin-procedures-chicago/injectables/botox/

Chicago Plastic Surgeon
5.0 out of 5 stars 39 reviews

Droopy lip from Botox

+1

If the Botox was injected near the cheekbone and under the eye trying to chase some lower Crows feet lines, then the smile muscle can be affected. it may take three or more months for it to come back to normal. It is not permanent, unless there is another reason( coincidentally )  for this to occur such as Bell's palsy.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Droopy Lip after Botox Cosmetic for Crows Feet

+1

Botox Cosmetic is a great treatment for temporary wrinkle treatment. The effects of Botox uncommonly occur outside the intended area causing droopy eyelid or lips. This side effect is temporary and usually resolves within three months. One may use eye drops if droopy or ptotic eyelid develops. However, time is the only option if a droopy lip or asymmetric smile develops after Botox Cosmetic. Speak with your cosmetic provider regarding any concerns from treatment.

Web reference: http://www.potomacplasticsurgery.com/med-spa/botox.cfm

Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 43 reviews

Botox on crows feet causing a droopy lip

+1

Did you mean lid or lip? Anyway it will resolve within 3 to 6 months. Usually the lesser amounts injected last very little time.

From MIAMI Dr. B

Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

Botox has to be injected in exactly the right muscles.

+1

Hi.

This is a well known complication of Botox.  It was injected too low in the cheeks, most likely.  Should be gone in three months.  Unfortunately no treatment.

Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.